Turner White CommunicationsAbout TWCSubscribeContact TWCHomeSearch
Hospital PhysicianJCOMSMPBRMsCart
Current Contents
Past Issue Archives
Interactive:
Self-Assessment Questions
Review of
Clinical Signs
Clinical Review
Quiz
Pediatric Rounds
Resident Grand Rounds
Article Archives
Case Reports
Clinical Practice
Exams
Pediatric Rounds
Resident Grand Rounds
Review of
Clinical Signs

Guide to Reading
Hospital Physician
Editorial Board
Information for Authors

Reprints, Permissions, & Copyright
Site Map
Self-Assessment Questions

Urology


Answer 2
  1. Cataract surgery. Intraoperative floppy iris syndrome (IFIS) has been associated with the use of α-adrenergic antagonists. Development of IFIS significantly increases the rate of complications during phacoemulsification cataract surgery and has been reported in patients who discontinued α-adrenergic antagonists several months before surgery. Although tamsulosin is often associated with development of IFIS, other α-adrenergic antagonists have been implicated.² This class of drugs should be avoided in patients who may undergo this procedure.

    REFERENCES
    2. Takmaz T, Can I. Intraoperative floppy-iris syndrome: do we know everything about it? J Cataract Refract Surg 2007;33:11102.

Click here to return to the questions

 

Hospital Physician     JCOM     Seminars in Medical Practice
Hospital Physician Board Review Manuals
About TWC    Subscribe    Contact TWC    Home    Search   Site Map

Copyright © 2009, Turner White Communications
Updated 2/25/08 • nvf